Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 23, 2014, 4:16 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2014, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 23, 2014, 5:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WUUS54 KOHX 232116
SVROHX
TNC147-165-232200-
/O.NEW.KOHX.SV.W.0151.140823T2116Z-140823T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
WESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR WHITE HOUSE...MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITE HOUSE...RIDGETOP...MILLERSVILLE AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3660 8658 3636 8646 3636 8673 3638 8673
3641 8675 3638 8678 3636 8679 3636 8682
3652 8676
TIME...MOT...LOC 2116Z 349DEG 7KT 3649 8665
$$
FORECASTER: 311 follow-up statement
378
WWUS54 KOHX 232140
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SAT AUG 23 2014
TNC147-165-232200-
/O.CON.KOHX.SV.W.0151.000000T0000Z-140823T2200Z/
ROBERTSON TN-SUMNER TN-
440 PM CDT SAT AUG 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WESTERN SUMNER AND EAST CENTRAL ROBERTSON COUNTIES...
AT 440 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE HOUSE...MOVING SOUTH AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
MILLERSVILLE AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3650 8669 3659 8658 3636 8646 3636 8673
3638 8673 3641 8675
TIME...MOT...LOC 2140Z 349DEG 7KT 3644 8664
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:03 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 23, 3:03 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT SAT AUG 23 2014 .DISCUSSION... EXTENSIVE CLOUDS THIS MORNING GAVE WAY TO PCLOUDY/MSUNNY SKIES THIS AFTERNOON ALONG WITH ISOLATED SHOWERS/STORMS. SFC DEWPOINTS ARE A COUPLE DEGREES HIGHER THAN 24 HOURS AGO...AND WITH AIR TEMPS MAINLY IN THE 90S...HEAT INDEX VALUES SO FAR THIS AFTERNOON HAVE BEEN IN THE 99 TO 105 RANGE ACROSS ALL OF MIDDLE TN EXCEPT FOR THE EAST THIRD/PLATEAU. SHORT WAVE THAT HELPED TRIGGER MCS LAST NIGHT OVER THE NORTHERN PLAINS WAS STILL GOING STRONG THIS AFTERNOON AS IT CRESTED THE H5 RIDGE AXIS THAT EXISTS ALONG THE MS RIVER VALLEY. WILL KEEP CHC POPS IN FORECAST FOR MOST AREAS ALL NIGHT TONIGHT TO ACCOUNT FOR LEFTOVER EVENING CONVECTION PLUS POTENTIAL FOR MCS REMNANTS TO APPROACH FROM THE NORTH. WITH H5 RIDGE AXIS TO OUR WEST...STORMS IN OUR AREA WILL MOVE TO THE SOUTH AT 10 TO 15 MPH. H5 PATTERN WILL NOT CHANGE TOO MUCH SUNDAY OR MONDAY AS RIDGE AXIS REMAINS TO OUR WEST WITH LIGHT NORTHERLY FLOW ALOFT. THIS FLOW...COMBINED WITH VERY RICH MOISTURE AND STRONG INSOLATION SHOULD RESULT IN TWO MORE DAYS LIKE TODAY...IE...HOT/HUMID WITH 20 TO 30 PERCENT POPS. TEMPS AND HUMIDITY WILL STAY HIGH ENOUGH ON SUNDAY FOR CONTINUED BORDERLINE HEAT ADVISORY SO WILL EXTEND THE ADVY UNTIL 02Z MONDAY. TEMPS SHOULD EDGE SLIGHTLY LOWER ON MONDAY SO NO NEED TO EXTEND THE ADVY THAT FAR. EXPECT SUBTLE CHANGES IN THE H5 PATTERN BY MIDWEEK AS RIDGE AXIS BECOMES ORIENTED ALONG THE OH VALLEY RATHER THAN THE MS VALLEY. THIS WILL SHUT OFF THE NORTHERLY MID LEVEL FLOW OVER MID TN AND REDUCE OUR RAIN CHANCES FOR TUESDAY AND WEDNESDAY. TEMPS AND DEWPOINTS SHOULD BE SLIGHTLY LOWER THAN CURRENT NUMBERS...BUT IT WILL STILL BE HOT AND HUMID. BOTH EXTENDED MODELS SHOW POTENTIAL FOR H5 WEAK TROF TO MOVE FROM THE WESTERN U.S. TOWARD THE EASTERN U.S. DURING THE LATTER PART OF NEXT WEEK. THIS SHOULD ALLOW TEMPS TO GRADUALLY LOWER TO NEAR AVERAGE LEVELS FOR LATE AUGUST WHILE ALSO PROVIDING A SLIGHT CHANCE FOR AFTERNOON/EVENING STORMS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 75 95 73 92 / 30 30 30 30 CLARKSVILLE 73 95 71 93 / 30 30 20 30 CROSSVILLE 71 88 68 84 / 40 40 40 30 COLUMBIA 72 96 73 93 / 30 30 30 30 LAWRENCEBURG 72 96 72 92 / 20 30 20 30 WAVERLY 73 96 72 94 / 20 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR TNZ005>009-023>030- 056>064-075-077-093>095. && 49
Hazardous weather outlook, Aug 23, 5:40 AM CDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CDT SAT AUG 23 2014 TNZ005>009-023>030-056>064-075-077-093>095-241045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN- LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-BEDFORD- COFFEE-WAYNE-LAWRENCE-GILES- 540 AM CDT SAT AUG 23 2014 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. HEAT AND HUMIDITY WILL PUSH HEAT INDICES UP INTO THE 100 TO 105 RANGE THIS AFTERNOON. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TNZ010-011-031>034-065-066-078>080-241045- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND- WARREN-GRUNDY-VAN BUREN- 540 AM CDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A FEW STORMS THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Aug 23, 3:14 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT SAT AUG 23 2014
TNZ007-026-232100-
CHEATHAM-ROBERTSON-
314 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND ROBERTSON
COUNTIES...
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF ASHLAND CITY...MOVING
SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT VIEW.
WINDS OF 40 TO 50 MPH...SMALL HAIL...BRIEF HEAVY DOWNPOURS...ALONG
WITH NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH
THIS STORM.
LAT...LON 3637 8692 3631 8701 3637 8726 3642 8717
3642 8716 3643 8715 3648 8704
31Special weather statement, Aug 23, 3:24 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT SAT AUG 23 2014
TNZ005-006-023>025-232100-
DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-STEWART-
324 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HOUSTON...HUMPHREYS...
MONTGOMERY AND STEWART COUNTIES...
AT 324 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS THAT WERE DEVELOPING ACROSS NORTHWEST PORTIONS
OF MIDDLE TENNESSEE...ESPECIALLY NEAR NEW JOHNSONVILLE...MOVING
SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...WAVERLY AND
HURRICANE MILLS.
HAIL UP TO NICKEL SIZE...WINDS AROUND 50 MPH...BRIEF HEAVY
DOWNPOURS...ALONG WITH NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3633 8748 3592 8767 3591 8770 3588 8771
3595 8802 3598 8803 3600 8800 3605 8799
3612 8793 3617 8792 3622 8796 3629 8795
3634 8797 3644 8806 3652 8804 3664 8805
31Special weather statement, Aug 23, 3:35 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT SAT AUG 23 2014
TNZ025-232115-
DICKSON-
335 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON COUNTY...
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES EAST OF ERIN...MOVING SOUTHEAST AT 10
MPH.
SOME LOCATIONS IN THE PATH INCLUDE SLAYDEN...VANLEER AND CHARLOTTE.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH....BRIEF HEAVY
DOWNPOURS...ALONG WITH NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
ARE POSSIBLE WITH THIS STORM.
LAT...LON 3633 8745 3633 8741 3619 8729 3611 8744
3625 8753 3627 8753 3633 8749 3633 8746
31Special weather statement, Aug 23, 3:38 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
338 PM CDT SAT AUG 23 2014
TNZ007-232115-
ROBERTSON-
338 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...
AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH....BRIEF HEAVY
DOWNPOURS...ALONG WITH NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES
ARE POSSIBLE WITH THIS STORM.
LAT...LON 3653 8694 3639 8682 3637 8687 3637 8688
3639 8690 3638 8695 3649 8705
31Local storm report, Aug 23, 3:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 3 SW SPRINGFIELD 36.47N 86.92W
08/23/2014 ROBERTSON TN EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A FREW TREES DOWN ON
HEADS CHURCH RD.
&&
EVENT NUMBER OHX1400563
10Special weather statement, Aug 23, 4:06 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT SAT AUG 23 2014
TNZ007-008-232145-
ROBERTSON-SUMNER-
406 PM CDT SAT AUG 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CROSS PLAINS...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE ORLINDA...CROSS PLAINS...BLACK
JACK AND MITCHELLVILLE.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM WHICH MIGHT CAUSE
SMALL TREES TO FALL DOWN...BRIEF HEAVY DOWNPOURS...AND NUMEROUS
CLOUD TO GROUND LIGHTNING STRIKES.
LAT...LON 3665 8658 3664 8657 3665 8653 3665 8649
3644 8662 3651 8680 3665 8674 3666 8673
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:23 AM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more | 40 hr |
| Aug 23, 3:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| Aug 23, 3:24 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 36 min |
| Aug 23, 3:35 PM CDT | Special Weather Statement | OHX | Dickson | 40 min |
| Aug 23, 3:38 PM CDT | Special Weather Statement | OHX | Robertson | 37 min |
| Aug 23, 4:06 PM CDT | Special Weather Statement | OHX | Sumner | 39 min |
| Aug 23, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Aug 23, 4:27 PM CDT | Special Weather Statement | OHX | Hickman | 33 min |
| Aug 23, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 29 min |
| Aug 23, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 27 min |
| Aug 23, 4:39 PM CDT | Special Weather Statement | OHX | Dickson, Williamson | 21 min |
| Aug 23, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 45 min |
| Aug 23, 5:03 PM CDT | Special Weather Statement | OHX | Hickman, Perry, Williamson | 42 min |
| Aug 23, 5:14 PM CDT | Special Weather Statement | OHX | Wilson | 31 min |
| Aug 23, 5:37 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Perry, Rutherford | 38 min |
| Aug 23, 5:51 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Wilson | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.